Skin discolouration with acute onset parkinsonism secondary to systemic zirconium intoxication

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

A 72-year-old woman presented with suspected parkinsonism and discolouration of the skin especially on sun-exposed areas. Thorough investigation revealed systemic zirconium intoxication due to intake of metallic colloids as a home remedy as a cause of the skin colour change. There may be an association between skin discolouration and her parkinsonism. This is unique in that various clinical manifestations developed following systemic ingestion of zirconium and this should serve as a warning on the risk of taking illicit dietary supplements.

Original languageEnglish
Pages (from-to)97-100
Number of pages4
JournalAnnals of Clinical Biochemistry
Volume51
Issue number1
DOIs
Publication statusPublished - 2014

Keywords

  • Clinical studies
  • Intoxication
  • Parkinsonism
  • Skin discolouration
  • Toxicology
  • Zirconium

ASJC Scopus subject areas

  • Clinical Biochemistry

Fingerprint Dive into the research topics of 'Skin discolouration with acute onset parkinsonism secondary to systemic zirconium intoxication'. Together they form a unique fingerprint.

  • Cite this